| Model Number |
M006L8405911 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a flexiva pulse laser fiber was used during a laser lithotripsy procedure of the kidney to treat a kidney stone on (b)(6) 2021.During the procedure, the fiber body overheated and began smoking at the end of the fiber connector.The laser fiber was immediately removed.The procedure was completed with another flexiva pulse laser fiber.There were no patient complications reported as a result of this event.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: device code a1005 captures the reportable event of fiber overheated.Block h10: product investigation results: the returned flexiva pulse 242 laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The fiber measured 314 cm from the tip of the sma connector to the distal end of the distal tip.The exposed glass tip measured 2 mm and appeared degraded.Examination under magnification confirmed the pattern of the tip was consistent with normal degradation.A functional evaluation revealed that the light from the sma connector was distorted, indicating a fracture within the connector.No other problems with the device were noted.The reported event of fiber overheated was confirmed.It is likely that procedural handling of the fiber during set up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire, and the fiber connector may be hot to touch.Based on all available information, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.